Withdrawal Symptoms and Mental Health

“Despite what appears to be a low risk of addiction in naïve, chronic pain patients, it is reasonable to ask how much harm is actually done to patients with chronic pain by withholding opiate analgesics.” ― Howard L. Fields

About a week after I was discharged from the hospital I started having migraine headaches. Usually when they happen it means I have ate something that triggers them. For the life of me I could not think of one single thing that had changed in my diet. I am very careful about processed foods that may contain tree nuts, they are one of my triggers, the other is raw onions.

Then several days ago it dawned on me what might be the possible trigger. Before my discharge the surgeon instructed me to ask my GP to wean me off of the pain killers. The doctor started slow by reducing them by 3mg each week on renewal. This is what I believe is happening in my body.

The last time I came off of opioids it was with Oxycodone and Fentanyl. For that I asked my GP and my psychiatrist to admit me to the mental health ward while being weaned from those opioids. Withdrawals are real, whether it is from prescribed medicines or street drugs like heroin.

I am happy that I am being weaned from the pain killers, but I can sympathize with those who after coming clean fall back to the use of the drugs.

So dear reader, let me ask, have you ever gone through withdrawal symptoms, if so can you describe them for me and other readers?

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Comments (

4

)

  1. ashleyleia

    Luckily it’s not something I’ve ever had to go through personally.

    Liked by 2 people

    1. rts – Facing the Challenges of Mental Health

      You are fortunate Ashley!

      Liked by 1 person

  2. Halbarbera

    I was taking meds for bipolar disorder and they all caused problems from hallucinations to heart attack symptoms to Lithium toxicity requiring requiring dialysis to recover. I weaned off my drugs and have had no problems in almost two years.

    Liked by 2 people

    1. rts – Facing the Challenges of Mental Health

      My meds for bi-polar agree with me. It is the pain killers that I am being weaned from is my problem at this moment.
      I am happy you were successful with being weaned from your meds!

      Liked by 1 person

%d bloggers like this: